Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 54, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2014, 2:39 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 21, 2014, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:02 PM CDT | HAIL 1 | Ray, IL | |
| Jun 21, 3:06 PM CDT | TSTM WND DMG | Browning, IL | POWER LINES DOWN IN TOWN OF BROWNING |
| Jun 21, 3:18 PM CDT | HAIL 1 | Astoria, IL | |
| Jun 21, 3:20 PM CDT | HAIL 1.25 | 3 W Astoria, IL | LOTS OF PENNY AND NICKEL-SIZED HAIL FALLING ALONG US-24 BEWEEN ASTORIA AND 3 W ASTORIA...LARGEST HAIL STONES MEASURED 1.2 INCHES IN DIAMETER. |
| Jun 21, 3:26 PM CDT | HAIL 1.75 | Astoria, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS53 KILX 211939
SVRILX
ILC057-169-212030-
/O.NEW.KILX.SV.W.0054.140621T1939Z-140621T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 330 PM CDT.
* AT 236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHWST OF VERMONT...AND MOVING EAST AT 15 MPH. ANOTHER RAPIDLY
INTENSIFYING STRONG STORM WAS IN SCHUYLER COUNTY 5 MILES NORTH OF
RUSHVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VERMONT...BROWNING...ASTORIA...IPAVA...MARBLETOWN AND DUNCAN MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4027 9059 4028 9057 4028 9046 4036 9045
4037 9005 4013 9036 4011 9059
TIME...MOT...LOC 1939Z 261DEG 14KT 4026 9046
HAIL...1.00IN
WIND...60MPH
$$
GEELHART3 follow-up statements
716
WWUS53 KILX 211954
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT SAT JUN 21 2014
ILC057-169-212030-
/O.CON.KILX.SV.W.0054.000000T0000Z-140621T2030Z/
SCHUYLER IL-FULTON IL-
254 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FULTON AND NORTHEASTERN SCHUYLER COUNTIES UNTIL 330 PM CDT...
AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VERMONT...AND
MOVING EAST AT 15 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS
JUST SOUTH OF RAY IN EASTERN SCHUYLER COUNTY...MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASTORIA...IPAVA...MARBLETOWN AND DUNCAN MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4027 9059 4028 9057 4028 9046 4036 9045
4037 9005 4013 9036 4011 9059
TIME...MOT...LOC 1954Z 261DEG 14KT 4027 9038
HAIL...1.00IN
WIND...60MPH
$$
GEELHART744
WWUS53 KILX 212007
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT SAT JUN 21 2014
ILC057-169-212030-
/O.CON.KILX.SV.W.0054.000000T0000Z-140621T2030Z/
SCHUYLER IL-FULTON IL-
307 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FULTON AND NORTHEASTERN SCHUYLER COUNTIES UNTIL 330 PM CDT...
AT 306 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN RAY
AND ASTORIA...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. SCHUYLER COUNTY EMERGENCY MANAGEMENT
REPORTED QUARTER SIZE HAIL IN RAY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SCHUYLER AND SOUTHERN FULTON COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...ASTORIA...AND MARBLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4027 9059 4028 9057 4028 9046 4036 9045
4037 9005 4013 9036 4011 9059
TIME...MOT...LOC 2007Z 258DEG 16KT 4021 9038
HAIL...1.00IN
WIND...60MPH
$$
GEELHART630
WWUS53 KILX 212031
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT SAT JUN 21 2014
ILC057-169-212041-
/O.EXP.KILX.SV.W.0054.000000T0000Z-140621T2030Z/
SCHUYLER IL-FULTON IL-
331 PM CDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FULTON AND
NORTHEASTERN SCHUYLER COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
LAT...LON 4027 9059 4028 9057 4028 9046 4036 9045
4037 9005 4013 9036 4011 9059
TIME...MOT...LOC 2007Z 258DEG 16KT 4021 9038
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:21 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 21, 12:21 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1221 PM CDT Sat Jun 21 2014 .DISCUSSION... ISSUED 1004 AM CDT Sat Jun 21 2014 Plenty of sunshine occurring this morning to destabilize the atmosphere, with CAPE's already over 2000 J/kg across the west half of the CWA per LAPS and SPC mesoanalysis. Weak boundary currently seen on surface plot from southwest Wisconsin into northwest Missouri will move into northwest Illinois around midday and likely will be the focus for the expected convection by the 1-2 pm time frame. RAP, HRRR and the high-res ARW/NMM models are in reasonable agreement with a broken line of storms between the Illinois River and I-55 by 4 pm, with the latest NAM showing a similar solution. Thinking the southeast CWA will mainly be dry through late afternoon, and the latest SPC Day1 outlook pulled back the slight risk out of that area. Sent some updated zones/grids to reflect the latest precipitation timing, and to tweak the temperatures based the observed hourly trends. Geelhart && .AVIATION... ISSUED 1220 PM CDT Sat Jun 21 2014 Beginning to see some of the expected convective development north of the central Illinois TAF sites at midday, and should be significantly increasing early this afternoon. Have tried resolve the broad VCTS mentions at KPIA/KBMI with a TEMPO period for the more significant convection this afternoon. Will hold off a bit further south as we wait to see the evolution of the storms, then will amend to add them in at that point. Currently looks like the thunder threat will be over by 02-03Z at most sites. Light winds develop overnight, and with the residual low level moisture around, some MVFR visibilities are likely for a few hours near sunrise. Geelhart && .PREV DISCUSSION... ISSUED 248 AM CDT Sat Jun 21 2014 Surface ridging keeping control on a relatively stagnant air mass over the region. Showers, thunderstorms, and mesoscale boundaries controlling much of the dynamics for the last few days...and the trend will continue for the next few. Significant wave over NE/IA this morning progged to make its way over the Mississippi River Valley later this afternoon/evening and bring the next best chances of rain. However, some of the models weaken the impulse considerably, keeping the main wave further to the west for Sun night through Mon night. To say that the models, both high res and longer range, have been having a hard time resolving the convective elements in this hot and humid air mass is a drastic understatement. Forecast is full of pops and it is almost impossible to carve them down with much accuracy simply because it is a hot, humid, and unstable summer air mass. Scattered thunderstorms is more the rule than the exception, particularly in the afternoon (diurnal influence) and evening (evolution of convective masses that form elsewhere and propagate through.) SHORT TERM...Today and tomorrow... Hot and humid again today with weak sfc winds and heat indices into the 90s by late afternoon. GFS and NAM both relentless with the progression of the convection over NE/IA this morning, pushing into ILX this afternoon. HRRR and 4km WRF a little more familiar to recent trends and dissipates the storms as they approach the Miss River Valley and the influence of the ridge, but re-fire the outflow later in the afternoon. More recent HRRR delaying the re-fire until closer to 20z over Mid Miss River...whereas the 4km WRF igniting on several different boundaries through the afternoon. Considering the lack of consensus...will go with a combination of models, and continuity. Chances through the day, increasing this afternoon and into the evening hours. Tomorrow even less clear--scattered potential, and details potentially more accessible after the prev activity from tonight sets up any outflow boundaries. Both days in the warm and humid air mass and heat indices into the 90s. LONG TERM...Monday through Friday... Upper trof/wave pushing through the region on Monday night into Tuesday bringing signif chance, increasing from Sun night into Monday night...and a slightly cooler Tuesday through the end of the week. Still warm, but potentially less humidity as winds become more westerly on Tuesday, picking up a northerly component by Wednesday. Forecast trending drier from Tuesday through Wednesday. Another wave Thursday brings back some pops ahead of the next big storm system developing over the SW for late next weekend. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 11:31 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1131 AM CDT SAT JUN 21 2014 ILZ027>031-036>038-040>057-061-221100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1131 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS DEVELOPMENT IS EXPECTED TO BEGIN WEST OF I-55 EARLY THIS AFTERNOON...AND SPREAD SOUTHEAST THROUGH LATE AFTERNOON... CONTINUING INTO THE EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY...WITH THE BEST CHANCES MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN ON THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... WITH THE PRIMARY TIME FRAME BETWEEN 2 PM AND 9 PM. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1131 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING TOWARD VERY LATE AFTERNOON NORTH OF I-70...AND IN THE EVENING TO THE SOUTH. WHILE A COUPLE OF THE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS...THE MAIN THREAT OF SEVERE WEATHER WILL BE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY...WITH THE BEST CHANCES MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN ON THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 9 PM. GEELHART
In the hours before
Local storm report, Jun 21, 2:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL MARIETTA 40.50N 90.39W
06/21/2014 M0.88 INCH FULTON IL PUBLIC
&&
JRPLocal storm report, Jun 21, 2:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL FAIRVIEW 40.65N 90.19W
06/21/2014 M0.75 INCH FULTON IL PUBLIC
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 21, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 45 min |
| Jun 21, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| Jun 21, 2:32 PM CDT | Areal Flood Advisory | ILX | Fulton | 3 hr |
| Jun 21, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 28 min |
| Jun 21, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 51 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 45 min |
| Jun 21, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Tazewell | 41 min |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 50 min |
| Jun 21, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 45 min |
| Jun 21, 4:39 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| Jun 21, 4:51 PM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Schuyler | 3 hr |
| Jun 21, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 25 min |
| Jun 21, 5:56 PM CDT | Special Weather Statement | ILX | Champaign | 34 min |
| Jun 21, 6:08 PM CDT | Special Weather Statement | ILX | Vermilion | 37 min |
| Jun 21, 6:26 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 19 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.